Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2003, 4:49 PM CST for Parker County, Texas. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2003, 4:49 PM CST (22:49 UTC)
- Expired
- Mar 17, 2003, 6:00 PM CST
- In force
- 71 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 12:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 172249
SVRFTW
TXC367-180000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CST MON MAR 17 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKER COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 600 PM CST
* AT 448 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 24 MILES WEST OF WEATHERFORD...MOVING EAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEATHERFORD AROUND 600 PM CST
THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL.
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3290 9805 3275 9807 3267 9792 3266 9769
3290 9766 3296 9805What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 4:37 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 17, 4:37 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...AMENDED TO ADD NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 437 PM CST MON MAR 17 2003 PROFILER DATA THIS AFTERNOON IS SHOWING STRENGTHENING UNIDIRECTIONAL WESTERLY FLOW OVER WEST TEXAS...WITH OVER 100 KTS AT 250 MB APPROACHING THE REGION. THE DRYLINE...WHICH HAS BEEN SPARKING STORMS TO THE NORTHWEST OF THE METROPLEX (WHERE THE BEST UPPER DYNAMICS ARE)...SEEMS TO BE STALLING A BIT AS THE SURFACE LOW OVER THE OKLAHOMA PANHANDLE STRENGTHENS AND BACKS LOW LEVEL WINDS OVER NORTH TEXAS. THIS WILL KEEP THE THREAT OF SEVERE STORMS OVER THE REGION INTO THE EVENING...MAINLY NORTH OF INTERSTATE 20...WHERE THE BEST WIND AND FORCING DYNAMICS WILL REMAIN. TUESDAY...THE ETA DEVELOPS A SECONDARY LOW FORMING OVER SOUTHEAST TEXAS AS ANOTHER VORT LOBE DRIVES THROUGH. THIS SHOULD SHUNT MOST OF THE MOISTURE EAST OF THE AREA...ENDING OUR SEVERE THREAT LATER TONIGHT. HOWEVER...THUNDERSTORMS CANNOT BE RULED OUT OVER MOST OF NORTH TEXAS AS THE HUGE UPPER LOW REMAINS OVER THE REGION AND DRIER WESTERLY FLOW IS HELD UP WITH THE VORT MAX TO THE WEST. WEDNESDAY THROUGH FRIDAY...THE PESKY UPPER LOW IS EXPECTED TO SLOWLY WOBBLE OFF TO THE NORTHEAST...FOR DRY WESTERLY FLOW. COOLER AIR IS EXPECTED TO FILTER IN BY THURSDAY AS A WEAKENING SURFACE LOW MOVES TO THE NORTHEAST THROUGH OKLAHOMA AND ALLOWS NORTHWEST FLOW TO ENSUE. SATURDAY AND SUNDAY WILL BRING ANOTHER WELL ADVERTISED UPPER LOW THROUGH TEXAS...FOR A CHANCE OF SHOWERS AND STORMS. MONDAY LOOKS DRY AND MOSTLY SUNNY WITH THE TROUGH PASSING TO THE EAST. FCSTID = 30 DFW 56 72 50 71 / 40 30 0 0 ACT 56 74 51 73 / 30 30 0 0 PRX 57 68 47 70 / 40 40 0 0 DTO 56 71 49 69 / 40 30 0 0 TKI 56 70 49 71 / 40 30 0 0 DAL 56 72 51 71 / 40 30 0 0 TRL 56 71 51 71 / 40 30 0 0 CRS 57 72 51 73 / 30 40 0 0 TPL 55 74 49 72 / 20 30 0 0 .FWD...SEVERE THUNDERSTORM WATCH FOR MOST OF NORTH TEXAS THROUGH 7 PM.
Hazardous weather outlook, Mar 17, 1:55 PM CST, 2 hours 54 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CST MON MAR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 7 PM CST FOR THOSE PORTIONS OF NORTH TEXAS...ALONG AND NORTH OF A HAMILTON...COPPERAS COVE...BRUCEVILLE-EDDY...MARLIN...GROESBECK...PALESTINE LINE. THIS INCLUDES THE DALLAS AND FORT WORTH METROPLEX AND THE GREATER WACO AREA. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE MAIN THREATS... WITH A TORNADO OR TWO POSSIBLE AS WELL. STORMS SHOULD MOVE OUT OF EASTERN PORTIONS OF NORTH TEXAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS ANOTHER CHANCE FOR SEVERE THUNDERSTORMS ON TUESDAY...MAINLY MIDDAY AND AFTER FOR THOSE PORTIONS OF NORTH TEXAS...ALONG AND EAST OF INTERSTATE 35. THE SEVERE WEATHER THREATS WILL REMAIN THE SAME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH 5 PM ALONG AND WEST OF INTERSTATE 35...AND THEN FARTHER EAST AFTER 5 PM. 05/
In the hours before
Local storm report, Mar 17, 3:02 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CST MON MAR 17 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0256 PM 3 W SOUTH BEND TX 1.00 INCH HAIL
03/17/03 YOUNGLocal storm report, Mar 17, 3:57 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0325 PM 2 S BUNGER TX 0.75 INCH HAIL
03/17/03 YOUNGLocal storm report, Mar 17, 4:15 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0414 PM 7 W GRAFORD TX 1.75 INCH HAIL
03/17/03 PALOPINTOLocal storm report, Mar 17, 4:24 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0345 PM 2 E POSSUM KINGDOM LAKE TX 1.75 INCH HAIL
03/17/03 PALOPINTOLocal storm report, Mar 17, 4:41 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CST MON MAR 17 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0438 PM 5 NW MINERAL WELLS TX 1.75 INCH HAIL
03/17/03 PALOPINTOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:06 PM CST | Severe Thunderstorm Warning | FWD | Young | 54 min |
| Mar 17, 2:56 PM CST | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Mar 17, 3:06 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Mar 17, 4:12 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 63 min |
| Mar 17, 5:17 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
| Mar 17, 5:32 PM CST | Tornado Warning | FWD | Palo Pinto | 43 min |
| Mar 17, 5:49 PM CST | Tornado Warning | FWD | Parker | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.